Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Throat irritation, negative mono and strep, white patches, red spots on back of throat

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1985
Answered : 4903 Questions
I am in the emergency room right now. they have tested me for mono and strep and both are negative. have had this ugly irritation in my throat for the past 18 months I have been seen by 2 ent's as well. nobody knows what it is. I have small white patches but it is not thrush. I also have red specks and spots and purple veins bulging in the back of my throat. my throat remains irritated and very raw looking. it is not GERD or allergies either.
Posted Sat, 22 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Suman Kumar 2 hours later

Thanks for the query.

I have gone through the details and the pictures submitted.

I think this might be lichen planus or leucoplakia. I suggest you to consult a dermatologist instead to have a close look at those spots. He/she may be able to identify the condition and diagnose you.

Treatment if needed can be initiated under the care of a competent dermatologist.

Hope this helps. Let me know if you have other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor